If you’ve recently taken or will shortly be getting a COVID-19 booster vaccine, you’re probably curious about the side effects. Some people may experience mild to moderate side effects after being immunized against COVID-19, as with any other vaccine. This is a normal sign that the body is preparing to defend itself against the virus.
What are the common side effects of the COVID-19 booster vaccine?
According to the WHO, these are some of the common side effects and symptoms which some people may experience after taking the COVID-19 booster vaccine:
- Muscle ache
- Arm pain
However, not everyone gets these effects.
How long do the side effects of the booster vaccine last?
Most side effects go away on their own after a few days. Rest, plenty of non-alcoholic liquids, and pain and fever medication, if necessary, can help you manage any side effects.
Does having no side effects mean that the booster vaccine isn’t working / effective?
It is not necessary to experience side effects in order to be protected. Therefore, if you are not experiencing any side effects, it does not mean that you are not getting any immune response to the booster vaccine.
The vaccine stimulates the immune system to produce antibodies, allowing it to defend you against the virus. It is this process that can result in side effects such as fever, chills, or headache, though as previously stated, not everyone will experience these side effects.
COVID-19 vaccines and the menstrual cycle
There have been some reported episodes of people experiencing menstrual cycle disruption after being immunized against COVID-19. In particular, there have been reports of women getting an early or late period, or a period that lasts longer than usual.
At the moment, according the WHO, there is not enough data on this matter. However, studies are ongoing to learn more about whether there is a connection between vaccination and changes in menstruation. These studies are researching the impact, if any, of these vaccines on the menstrual cycle.